Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 59, NWS Jackson, MS

June 28, 2010Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 28, 2010, 6:03 PM CDT for Montgomery County, Mississippi. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2010, 6:03 PM CDT (23:03 UTC)
Expired
Jun 28, 2010, 7:39 PM CDT
In force
96 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:30 PM CDTFLASH FLOOD3 E Duck Hill, MSFLASH FLOODING OCCURRED OVER NORTHERN MONTGOMERY CO BETWEEN SWEET HOME RD AND THE GRENADA CO LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WGUS54 KJAN 282303
FFWJAN
MSC097-290100-
/O.NEW.KJAN.FF.W.0059.100628T2303Z-100629T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...

* UNTIL 800 PM CDT

* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR DUCK HILL...OR 11
  MILES NORTH OF WINONA...MOVING EAST AT 10 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWEATMAN...KILMICHAEL AND LODI

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3368 8957 3368 8951 3362 8950 3347 8951
      3346 8947 3341 8945 3343 8978 3367 8978
      3369 8980

$$

JC
1 follow-up statement
605 
WGUS74 KJAN 290039
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT MON JUN 28 2010

MSC097-290049-
/O.CAN.KJAN.FF.W.0059.000000T0000Z-100629T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MS-
739 PM CDT MON JUN 28 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONTGOMERY
COUNTY...

RAINFALL HAS DIMINISHED ACROSS THE COUNTY.

LAT...LON 3368 8957 3368 8951 3362 8950 3347 8951
      3346 8947 3341 8945 3343 8978 3367 8978
      3369 8980

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:24 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 28, 3:24 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON JUN 28 2010

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY NIGHT...WATER VAPOR IMAGERY CONTINUES TO
SHOW AN EXPANSIVE MOISTURE PLUME ASSOCIATED WITH TROPICAL STORM
ALEX...WHICH IS CURRENTLY CENTERED IN THE SOUTHWESTERN GULF OF
MEXICO. THIS MOISTURE PLUME CONTINUES TO MOVE NORTHWARD INTO THE
ARKLAMISS REGION AND IS ASSOCIATED WITH PWAT VALUES OF AROUND
2.5 INCHES ACROSS THE WEST CENTRAL GULF OF MEXICO. CURRENTLY...RUC
ANALYSIS INDICATES PWAT VALUES AROUND 2.1 INCHES ENTERING SOUTHERN
PORTIONS OF THE CWA. WITH AFTERNOON TEMPERATURES IN THE LOWER AND
MIDDLE 90S...AND SURFACE DEWPOINTS IN THE LOWER AND MIDDLE 70S...RUC
ANALYSIS INDICATES SBCAPE VALUES OF AROUND 3000-3500 J/KG ACROSS THE
CWA...WHICH IS CONTRIBUTING TO ROBUST CONVECTIVE UPDRAFTS WITH
SCATTERED CONVECTION ACROSS THE CWA. THE CONVECTION IS FURTHER BEING
SUPPORTED BY AN UPPER-LEVEL LOW AND ATTENDANT TROUGH OVER THE
FORECAST AREA...ALONG WITH A SEA BREEZE CONVERGENCE ZONE MOVING NORTH
FROM THE GULF OF MEXICO. ADDITIONALLY...LOW-LEVEL CONVERGENCE
ASSOCIATED WITH A SURFACE COLD FRONT...WHICH IS SLOWLY MOVING
SOUTHEASTWARD FROM THE MID-SOUTH REGION...HAS RECENTLY SHOWN SIGNS OF
INITIATING CONVECTION ACROSS NORTHWESTERN AREAS.

THE FOCUS FOR CONVECTION WILL SHIFT TOWARD CENTRAL AND NORTHERN
PORTIONS OF THE FORECAST AREA INTO THE LATE AFTERNOON AND EVENING
HOURS AS THE FRONT SLIDES SOUTHEASTWARD...WHILE CONVECTION INITIATED
BY THE SEA BREEZE CONVERGENCE ZONE PUSHES NORTHWARD. LATEST RUC
ANALYSIS INDICATES DCAPE VALUES FROM 1000-1200 J/KG ACROSS THE CWA
DUE TO STEEP LOW-LEVEL LAPSE RATES AND SOME DRY AIR IN THE 750-500-MB
LAYER. THUS...DAMAGING WINDS ASSOCIATED WITH WET MICROBURSTS WILL BE
THE MAIN CONCERN WITH THIS ACTIVITY...ALONG WITH TORRENTIAL RAINFALL
DUE TO THE QUANTITY OF DEEP-LAYER MOISTURE ACROSS THE CWA. AS THE
FRONT BECOMES STATIONARY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE
CWA TONIGHT...AND A PRONOUNCED SURFACE DEWPOINT GRADIENT APPROACHES
FROM THE NORTH...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH THE OVERNIGHT HOURS ALONG AND NORTHWEST OF A
LINE FROM MERIDIAN TO NATCHEZ. HOWEVER...THE POTENTIAL FOR STRONG TO
SEVERE STORMS WILL DIMINISH DURING THE OVERNIGHT HOURS AS INSTABILITY
DECREASES WITH THE LOSS OF DAYTIME HEATING.

FOR TUESDAY INTO WEDNESDAY NIGHT...THE STATIONARY BOUNDARY WILL
BECOME DIFFUSE YIELDING A REMNANT SURFACE CONFLUENCE AXIS ALONG THE
INTERSTATE 20 CORRIDOR. HOWEVER...THE FRONT WILL BECOME REINFORCED
BY THE DEWPOINT GRADIENT MOVING SOUTH INTO THE REGION.
ADDITIONALLY...THE UPPER-LEVEL HEIGHT GRADIENT BETWEEN A BROAD
UPPER-LEVEL RIDGE OVER THE SOUTHEAST CONUS AND A TROUGH OVER THE
NORTHEAST CONUS WILL INTENSIFY AND SUPPORT A JET STREAK NORTH OF
INTERSTATE 20. THE RIGHT ENTRANCE REGION OF THIS FEATURE WILL PROVIDE
ADDITIONAL LARGE-SCALE ASCENT TO THE CWA THROUGH THE PERIOD.
MEANWHILE...DEEP-LAYER MOISTURE ASSOCIATED WITH TROPICAL STORM ALEX
WILL CONTINUOUSLY FEED INTO THE REGION WITH PWAT VALUES CLIMBING TO
THE 2.1 TO 2.3 INCH RANGE...WHICH WILL BE 130 TO 150 PERCENT OF
NORMAL VALUES. THESE FACTORS WILL PROVIDE THE SET-UP FOR NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE CWA FOR TUESDAY AND
WEDNESDAY...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS.
GIVEN THE DEGREE OF DEEP-LAYER MOISTURE...THE STORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL. ADDITIONALLY...A FEW STRONG STORMS WILL
BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND
WEDNESDAY. HOWEVER...THE POTENTIAL FOR SEVERE STORMS WILL BE
MITIGATED BY FAIRLY WIDESPREAD CONVECTIVE OVERTURNING AND LIMITED
INSOLATION ASSOCIATED WITH NUMEROUS SHOWERS AND STORMS. THIS WILL
KEEP TEMPERATURES FROM RISING AS WARM AS THEY WOULD WITHOUT THE
CONVECTION...AND HIGH TEMPS FOR TUESDAY WERE LOWERED A DEGREE OR TWO
BELOW MAV GUIDANCE.

WITH REGARD TO THE LATEST ON TROPICAL STORM ALEX...ALEX WAS CENTERED
AROUND 535 MILES SOUTHEAST OF BROWNSVILLE TEXAS AT 28/1800 UTC...WITH
AN ESTIMATED MINIMUM CENTRAL PRESSURE OF 990 MB AND MAXIMUM SUSTAINED
WIND SPEEDS OF 60 MPH. PLEASE SEE THE LATEST NHC ADVISORY UNDER
AWIPS/WMO HEADERS MIATCPAT1/WTNT31 KNHC FOR MORE DETAILS. ALEX IS
FORECAST TO MOVE NORTHWESTWARD DURING THE NEXT FEW DAYS WHILE
STRENGTHENING. THE CONSENSUS AMONGST NHC MODELS IS FOR THE TRACK OF
THE CENTER OF ALEX TO REMAIN WELL WEST OF THE CWA. HOWEVER...ALEX IS
FORECAST TO BRING A LARGE PLUME OF MOISTURE TO MUCH OF THE CENTRAL
AND WESTERN GULF STATES. THE SOUTHWESTERN PART OF THE CWA COULD BE
CLOSE ENOUGH PROXIMITY TO THE TRACK OF ALEX FOR THE POTENTIAL OF
ENHANCED FLASH FLOODING. HOWEVER...DUE TO UNCERTAINTIES IN THE TRACK
OF ALEX AND POSITIONS OF THE AFOREMENTIONED BOUNDARIES...MENTION OF
HEAVY RAINFALL AND FLOODING IS CURRENTLY BEING WITHHELD FROM THE
HAZARDOUS WEATHER OUTLOOK. /COHEN/

THURSDAY THROUGH MONDAY...THE EXTENDED FORECAST DEPENDS HEAVILY ON
THE EVENTUAL TRACK OF THE REMAINS OF TROPICAL SYSTEM ALEX AND MODEL
SOLUTIONS DIFFER SIGNIFICANTLY FOR LOCAL WEATHER LATER IN THE WEEK
INTO THE WEEKEND. WILL LEAN CLOSER TO THE EURO SOLUTION AS FAR AS THE
TRACK OF THE TROPICAL SYSTEM IS CONCERNED...THIS SOLUTION MAY BE A
BIT FASTER COMPARED TO THE OFFICIAL NHC FORECAST FOR ALEX BUT IT
SHIFTS THE SYSTEM MORE TO THE WEST ACROSS NRN MEXICO WHILE THE GFS
MOVES THE SYSTEM NWD ALONG THE WRN GULF LATER THIS WEEK. BY
SATURDAY...MODEL DIFFERENCES BECOME EVEN MORE SIGNIFICANT WHEN THE
GFS DRAGS THE REMNANTS OF ALEX NWD ACROSS ERN TX FRI NIGHT THROUGH
SAT WHEN THE EURO PLACES THE AREA UNDER A STRENGTHENING RIDGE WITH
ALEX LONG GONE ACROSS MEXICO.

WITH SUCH DIVERGENT MODEL SOLUTIONS...THE PLACEMENT OF THE REMNANTS
OF THE BOUNDARY THAT WILL DROP INTO THE AREA WILL BE VERY DIFFICULT.
THE EURO IS NOW STALLING WHAT'S LEFT OF THE BOUNDARY ACROSS THE AREA
AND HAS FLIPPED TO BECOME ONE OF THE WETTER AS FAR AS DEWPOINTS ARE
CONCERNED WHILE THE GFS IS SUGGESTING THAT 50 DEG DEWPOINTS WILL
DROP INTO THE AREA LATER IN THE WEEK. HAVE GENERALLY FOLLOWED THE
LOWEST ENSEMBLE MEMBERS FOR POPS FOR THE EXTENDED PERIOD...
MAINTAINING THE BEST RISK OF CONVECTION OVER SRN ZONES WHERE BETTER
MOISTURE WILL REMAINS IN PLACE.

THE AREA WILL SEE THE EFFECTS OF THE REMAINS OF THE SURFACE BOUNDARY
ON THU AND WILL BE POSITIONED IN AN AREA OF WEAK UPPER FLOW BETWEEN
THE SRN FRINGES OF A BROAD TROUGH TO THE N AND ALEX TO THE SW WED.
THE MODELS AGREE THAT WEAK GENERAL ASCENT WILL DEVELOP AND THE LOWEST
GFS ENSEMBLE POPS HOVER AROUND 50-60% EC/SERN ZONES. THE AIR MASS
WILL REMAIN SOMEWHAT UNSTABLE BUT NOT TO THE EXTENT IT IS NOW WITH
COOLER TEMPS IN PLACE. WILL FOLLOW LIKELY MAV MOS POPS FOR ERN ZONES.
EXPECT AFTERNOON CONVECTION WED BUT NOT CONVINCED THAT COVERAGE WILL
BE TO THAT EXTENT SO WILL CUT WRN POPS TO A HIGH END SCT COVERAGE FOR
WED AFTERNOON. ALSO CUT MAV MOS POPS FOR THU WHEN DRIER AIR BEGINS TO
FILTER IN. DIFFICULT TO TRY TO PLACE ANY BOUNDARY REMNANTS/SURFACE
CONVERGENCE FOR LATER IN THE WORK WEEK. FORECAST SOUNDINGS SHOW MUCH
DRIER AIR FILTERING INTO NRN ZONES BY FRIDAY WITH LITTLE IN THE WAY
OF CAPE FOR NRN AREAS. /03/

&&

.AVIATION...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST
MISSISSIPPI MAINLY ASSOCIATED WITH AN OUTFLOW BOUNDARY THAT WILL
MOVE INTO CENTRAL MS. ELSEWHERE ISOLATED TO SCATTERED THUNDERSTORMS
WERE BREAKING OUT. OUTSIDE OF THUNDERSTORM AREAS...VFR CONDITIONS
WERE BEING REPORTED AND WL PREVAIL. CONVECTIVE COVERAGE WILL
DIMINISH THIS EVENING BUT IS STILL XPCTD N OF I-20...THROUGH 12Z
TUESDAY AS THE FRONTAL BOUNDARY STALLS ACROSS THE AREA. MVFR VSBY WL
BE PSBL ALL AREAS NEAR SUNRISE TUES MORNING. SCATTERED TO NUMEROUS
COVERAGE OF STORMS IS EXPECTED AGAIN TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  92  73  88 /  41  71  49  69
MERIDIAN      72  92  71  90 /  41  75  51  70
VICKSBURG     72  92  73  88 /  40  66  47  67
HATTIESBURG   74  91  74  87 /  34  81  62  69
NATCHEZ       72  90  73  85 /  36  68  56  66
GREENVILLE    74  91  73  88 /  51  57  33  50
GREENWOOD     73  91  71  89 /  55  61  36  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

COHEN/03/22
Hazardous weather outlook, Jun 28, 2:30 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUN 28 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. A FEW OF THE STORMS COULD BE STRONG TO SEVERE AND PRODUCE
WIND GUSTS BETWEEN 50 AND 60 MPH...WITH THE MOST LIKELY TIME FOR
STRONG TO SEVERE STORMS OCCURRING UNTIL 8 PM THIS EVENING. THE
THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.

FOR TUESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THE STORMS COULD BE
STRONG AND PRODUCE WIND GUSTS TO 50 MPH...WITH THE MOST LIKELY TIME
FOR STRONG STORMS OCCURRING BETWEEN 2 PM AND 8 PM. THE THUNDERSTORMS
ON TUESDAY WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND
LOCALIZED FLASH FLOODING COULD BECOME A CONCERN WHERE STORMS MOVE
OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Jun 28, 2:26 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON JUN 28 2010

ARZ074-075-282005-
ASHLEY AR-CHICOT AR-
226 PM CDT MON JUN 28 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SNYDER TO 3 MILES NORTHEAST OF LAKE VILLAGE
AT 225 PM CDT...MOVING NORTHEAST AT 5 MPH.

IN ADDITION VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE
PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS.

PEOPLE IN CENTRAL CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

7
Special weather statement, Jun 28, 2:41 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT MON JUN 28 2010

MSZ051-052-057-058-282030-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
241 PM CDT MON JUN 28 2010

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WILL CONTINUE OVER CLARKE...JASPER
AND LAUDERDALE COUNTIES THROUGH 330 PM CDT. THE STORMS WERE NEARLY
STATIONARY.

IN ADDITION...VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY RAIN
WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING
AREAS. RAINFALL RATES WERE HEAVIEST FROM MEEHAN TO MIDDLETON.

PEOPLE IN LAUDERDALE...SOUTHEASTERN NEWTON...JASPER AND CLARKE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jun 28, 3:18 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT MON JUN 28 2010

MSZ046-282050-
KEMPER MS-
318 PM CDT MON JUN 28 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF ELECTRIC MILLS AT
318 PM CDT...MOVING NORTHWEST AT 5 MPH.

IN ADDITION...VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PERIODS OF HEAVY MAY
CAUSE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

7
Special weather statement, Jun 28, 4:11 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON JUN 28 2010

MSZ031-039-282140-
LOWNDES MS-NOXUBEE MS-
411 PM CDT MON JUN 28 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF BROOKSVILLE AT
411 PM CDT...MOVING NORTHEAST AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN NOXUBEE AND SOUTH CENTRAL LOWNDES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

GARRETT
Special weather statement, Jun 28, 4:12 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON JUN 28 2010

MSZ018-019-025-282140-
BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-
412 PM CDT MON JUN 28 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF RULEVILLE AT 412 PM
CDT...MOVING EAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN LEFLORE...CENTRAL SUNFLOWER AND SOUTHERN
BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

GARRETT
Special weather statement, Jun 28, 5:21 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT MON JUN 28 2010

MSZ025>028-282250-
GRENADA MS-LEFLORE MS-CARROLL MS-MONTGOMERY MS-
521 PM CDT MON JUN 28 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF DUCK HILL AT 521
PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN MONTGOMERY...NORTHWESTERN CARROLL...NORTHERN
LEFLORE AND GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

GARRETT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:07 PM CDTSevere Thunderstorm WarningJANRankin38 min
Jun 27, 7:39 PM CDTSevere Thunderstorm WarningJANRankin22 min
Jun 28, 2:02 PM CDTSevere Thunderstorm WarningJANSunflower43 min
Jun 28, 2:32 PM CDTSevere Thunderstorm WarningJANChoctaw19 min
Jun 28, 2:51 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston39 min
Jun 28, 2:57 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln48 min
Jun 28, 3:00 PM CDTSevere Thunderstorm WarningJANBolivar45 min
Jun 28, 3:04 PM CDTSevere Thunderstorm WarningJANJasper, Smith41 min
Jun 28, 3:16 PM CDTSevere Thunderstorm WarningJANWashington44 min
Jun 28, 3:36 PM CDTSevere Thunderstorm WarningJANAdams, Franklin39 min
Jun 28, 3:43 PM CDTSevere Thunderstorm WarningJANScott47 min
Jun 28, 3:44 PM CDTSevere Thunderstorm WarningJANKemper46 min
Jun 28, 4:17 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower43 min
Jun 28, 4:31 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower31 min
Jun 28, 4:35 PM CDTSevere Thunderstorm WarningJANNoxubee28 min
Jun 28, 4:39 PM CDTSevere Thunderstorm WarningJANGrenada25 min
Jun 28, 5:15 PM CDTFlash Flood WarningJANWinston2 hr
Jun 28, 5:53 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery29 min
Jun 28, 6:50 PM CDTFlash Flood WarningJANAttala, Carroll, Holmes, Yazoo64 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.